Alert archive / Iowa / Wind Chill Warnings in 2014
Wind Chill Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this wind chill warning at Jan 6, 2014, 12:10 PM CST for Monona County, Shelby County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 12:10 PM CST (18:10 UTC)
- Expired
- Jan 6, 2014, 3:04 PM CST
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Shelby County, IA
The radar
The Omaha radar (KOAX), 86 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS43 KOAX 061810 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1210 PM CST MON JAN 6 2014 ...BITTERLY COLD WIND CHILLS TO CONTINUE INTO THE EVENING... .WIND CHILLS OF 20 TO 25 BELOW WILL BE COMMON ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH THE AFTERNOON. WINDS SHOULD BEGIN TO DIE DOWN DURING THE EVENING ALLOWING THE EXTREME WIND CHILLS REBOUND SOME. IAZ043-056-070215- /O.CAN.KOAX.WC.W.0001.000000T0000Z-140107T0600Z/ /O.NEW.KOAX.WC.Y.0002.140106T2100Z-140107T0600Z/ /O.NEW.KOAX.WC.W.0002.140106T1810Z-140106T2100Z/ MONONA-SHELBY- INCLUDING THE CITIES OF...ONAWA...MAPLETON...HARLAN 1210 PM CST MON JAN 6 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. * WIND CHILL VALUES...WIND CHILLS NEAR 30 BELOW CAN BE EXPECTED THROUGH MID AFTERNOON...WITH WIND CHILLS 20 TO 25 BELOW FROM 3 PM THROUGH MIDNIGHT. * WINDS...WIND SPEEDS SHOULD AVERAGE 15 TO 20 MPH THROUGH THE DAY THEN BEGIN TO DIE DOWN TO 10 MPH OR LESS DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ055-069-NEZ011-012-015-017-018-032>034-045-070215- /O.CAN.KOAX.WC.W.0001.000000T0000Z-140107T0600Z/ /O.NEW.KOAX.WC.Y.0002.140106T1810Z-140107T0600Z/ HARRISON-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON- CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN... DUNLAP...COUNCIL BLUFFS...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...PIERCE... PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT...WISNER... TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR 1210 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS WILL AVERAGE 20 TO 25 BELOW INTO THIS EVENING. * WINDS...WIND SPEEDS SHOULD AVERAGE 15 TO 20 MPH THROUGH THE DAY BUT BEGIN TO DIE DOWN TO 10 MPH OR LESS DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ065-066-068-078-088>093-062100- /O.CAN.KOAX.WC.W.0001.000000T0000Z-140107T0000Z/ /O.NEW.KOAX.WC.Y.0002.140106T1810Z-140106T2100Z/ SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 1210 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS OF 20 TO 25 BELOW WILL BE COMMON INTO THE MID AFTERNOON...THEN AVERAGE 10 TO 15 BELOW IN THE LATE AFTERNOON. * WINDS...WIND SPEEDS SHOULD AVERAGE 15 TO 20 MPH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ079-080-091-070215- /O.CAN.KOAX.WC.W.0001.000000T0000Z-140107T0000Z/ /O.NEW.KOAX.WC.Y.0002.140106T1810Z-140107T0600Z/ MILLS-MONTGOMERY-PAGE- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...CLARINDA... SHENANDOAH 1210 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS WILL AVERAGE 20 TO 25 BELOW THROUGH THE EVENING. * WINDS...WIND SPEEDS SHOULD AVERAGE 15 TO 20 MPH THROUGH THE DAY BUT BEGIN TO DIE DOWN TO 10 MPH OR LESS DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ016-030-031-042>044-050>053-070000- /O.CAN.KOAX.WC.W.0001.000000T0000Z-140107T0600Z/ /O.NEW.KOAX.WC.Y.0002.140106T1810Z-140107T0000Z/ ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS- DOUGLAS-SARPY- INCLUDING THE CITIES OF...NELIGH...ELGIN...ALBION...ST. EDWARD... NORFOLK...COLUMBUS...SCHUYLER...FREMONT...DAVID CITY...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA 1210 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS WILL AVERAGE 20 TO 25 BELOW THROUGH THE AFTERNOON. * WINDS...WIND SPEEDS SHOULD AVERAGE 15 TO 20 MPH THROUGH THE DAY BUT BEGIN TO DIE DOWN TO 10 MPH OR LESS DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ090-NEZ067-070000- /O.CAN.KOAX.WC.W.0001.000000T0000Z-140107T0000Z/ /O.NEW.KOAX.WC.Y.0002.140106T1810Z-140107T0000Z/ FREMONT-CASS- INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT... PLATTSMOUTH 1210 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...WIND CHILLS WILL AVERAGE 20 TO 25 BELOW THROUGH THE AFTERNOON. * WINDS...WIND SPEEDS SHOULD AVERAGE 15 TO 20 MPH THROUGH THE DAY BUT BEGIN TO DIE DOWN TO 10 MPH OR LESS DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
449 WWUS43 KOAX 062104 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 304 PM CST MON JAN 6 2014 ...BITTERLY COLD WIND CHILLS TO CONTINUE INTO THE EVENING... .WIND CHILLS OF 20 TO 25 BELOW WILL BE COMMON INTO THIS EVENING ACROSS PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AS WELL AS SOUTHWEST IOWA. TEMPERATURES HOVERING CLOSE TO ZERO WITH NORTHWEST WINDS AROUND 15 MPH WILL CREATE THESE COLD WIND CHILLS. FARTHER TO THE SOUTHWEST...TEMPERATURES HAVE CLIMBED ABOVE ZERO SO WIND CHILLS THERE ARE IN THE 10 TO 15 BELOW RANGE. AS WE GET INTO THE EVENING...WINDS WILL BE SUBSIDING SOMEWHAT...HELPING ALLEVIATE SOME OF THE DANGEROUS WIND CHILLS. IAZ043-056-070515- /O.CAN.KOAX.WC.W.0002.000000T0000Z-140106T2100Z/ /O.CON.KOAX.WC.Y.0002.000000T0000Z-140107T0600Z/ MONONA-SHELBY- INCLUDING THE CITIES OF...ONAWA...MAPLETON...HARLAN 304 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND CHILL WARNING. * WIND CHILL VALUES...WIND CHILLS OF 20 TO 25 BELOW WILL BE COMMON THROUGH THE EVENING. * WINDS...WIND SPEEDS SHOULD AVERAGE 15 TO 20 MPH THROUGH LATE AFTERNOON THEN BEGIN TO DIE DOWN TO 10 MPH OR LESS DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ065-066-068-078-088>093-062215- /O.CAN.KOAX.WC.Y.0002.000000T0000Z-140106T2100Z/ SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 304 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS ARE AVERAGING 5 TO 15 BELOW THIS AFTERNOON...THUS THE WIND CHILL ADVISORY IS CANCELLED. TEMPERATURES HAVE CLIMBED WELL ABOVE ZERO THIS AFTERNOON HELPING TO ALLEVIATE THE DANGEROUS WIND CHILLS. WINDS WILL DIE DOWN QUITE A BIT DURING THE EVENING AS WELL. $$ IAZ090-NEZ016-030-031-042>044-050>053-067-062215- /O.CAN.KOAX.WC.Y.0002.000000T0000Z-140107T0000Z/ FREMONT-ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-DOUGLAS-SARPY-CASS- INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT... NELIGH...ELGIN...ALBION...ST. EDWARD...NORFOLK...COLUMBUS... SCHUYLER...FREMONT...DAVID CITY...WAHOO...ASHLAND...YUTAN... OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH 304 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS ARE EXPECTED TO AVERAGE 10 TO 15 BELOW THE REST OF THE AFTERNOON AND INTO THE EVENING. WHILE STILL PLENTY COLD...THESE WIND CHILLS WILL NOT POSE A SIGNIFICANT FROSTBITE OR HYPOTHERMIA THREAT IF MINOR PRECAUTIONS ARE TAKEN. $$ IAZ055-069-079-080-091-NEZ011-012-015-017-018-032>034-045-070515- /O.CON.KOAX.WC.Y.0002.000000T0000Z-140107T0600Z/ HARRISON-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-CEDAR-THURSTON- PIERCE-WAYNE-STANTON-CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN... DUNLAP...COUNCIL BLUFFS...GLENWOOD...RED OAK...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...PIERCE... PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT...WISNER... TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR 304 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WIND CHILL VALUES...WIND CHILLS WILL AVERAGE 20 TO 25 BELOW INTO THIS EVENING. * WINDS...WIND SPEEDS SHOULD AVERAGE 15 TO 20 MPH THROUGH THE LATE AFTERNOON BUT BEGIN TO DIE DOWN TO 10 MPH OR LESS DURING THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill warning went out at Jan 6, 5:29 AM CST, 6 hours 41 minutes earlier.
Area forecast discussion, Jan 6, 5:29 AM CST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
529 AM CST MON JAN 6 2014
.AVIATION...
12Z TAFS FOR KOFK...KOMA AND KLNK.
HIGH PRESSURE RIDGE AXIS WILL MOVE INTO EXTREME ERN NEBRASKA
THROUGH LATE AFTERNOON BEFORE SHIFTING OFF TO THE EAST TONIGHT.
OCCASIONALLY GUSTY NORTHWEST SURFACE WINDS WILL PERSIST TODAY EAST
OF THE RIDGE AXIS BEFORE DECREASING TOWARD SUNSET THEN TURNING SW
THIS EVENING. CLOUD PATCHES...CURRENTLY DIFFICULT TO DISCERN ON
SATELLITE DUE TO SMALL TEMPERATURE CONTRASTS WITH ARCTIC
AIR...WILL SLIDE ACROSS THE TAF SITES THROUGH MIDDAY. THIS COULD
POSSIBLY BRING A PERIOD OF MVFR CIGS TO TAF SITES...ESPECIALLY AT
OMAHA AND NORFOLK. MID CLOUDS ABOVE FL070 SHOULD DEVELOP/SPREAD
ACROSS THE AREA OVERNIGHT AS THE HIGH SLIDES OFF TO THE EAST.
CHERMOK
&&
.PREV DISCUSSION... /ISSUED 258 AM CST MON JAN 6 2014/
DISCUSSION...
CENTER OF ARCTIC HIGH PRESSURE HAD SHIFTED SOUTH OF THE AREA AT
08Z OVER OKLAHOMA WITH SURFACE GRADIENT WEAKENING OVER NEBRASKA.
AS A RESULT SURFACE WINDS BECOMING MORE VARIABLE EARLY THIS
MORNING WITH REGARD TO SPEED. SEVERAL SITES REPORTING LESS THAN
10 KTS AT 08Z. WIND CHILL VALUES HOWEVER GENERALLY RANGE FROM -25
TO -35 ACROSS THE FORECAST AREA. RAP INDICATES SURFACE GRADIENT
MAY INCREASE AGAIN DURING THE MORNING WITH WINDS PICKING UP TO
BETWEEN 10 AND 20 KTS.
ADJUSTMENTS TO CURRENT HEADLINES MAY BE NEEDED BEFORE EXPIRATION
BUT WILL PASS THIS ON TO THE DAY SHIFT TO BETTER DELINEATE TRENDS
AND AREAL IMPACT.
TEMPERATURES ARE STILL EXPECTED TO REMAIN BELOW ZERO TODAY FROM
NORTHEAST NEBRASKA INTO SOUTHWEST IOWA WITH ONLY LOW SINGLE
DIGITS TO THE WEST OF THAT AREA. SUBZERO TEMPERATURES LIKELY TO
REMAIN ACROSS MOST OF THE AREA YET TONIGHT BUT RELATIVELY WARMER
TEMPERATURES RETURN ON TUESDAY IN ADVANCE OF A WEAK CLIPPER COMING
OUT OF THE NORTHERN ROCKIES. ANOTHER PUSH OF COLD AIR MOVES INTO
THE REGION BEHIND THIS SYSTEM TUESDAY NIGHT INTO WEDNESDAY BUT NOT
AS EXTREME AS CURRENT AIRMASS OVER THE REGION.
MODELS INDICATE LESS AMPLIFIED FLOW BY WEDNESDAY WITH SPLIT FLOW
DEVELOPING IN THE EXTENDED PORTION OF THE FORECAST. THIS IS
EXPECTED TO RESULT IN TEMPERATURES CLOSER TO NORMAL OR SLIGHTLY
ABOVE FOR EARLY JANUARY. ALTHOUGH NO MAJOR WINTER STORM SYSTEM IS
INDICATED...SHORT WAVES MOVING THROUGH THE FLOW DURING THIS TIME
MAY TRIGGER PERIODS OF LIGHT SNOW FOR PARTS OF THE AREA BUT TIMING
AND STRENGTH UNCERTAIN FOR LIMITED CONFIDENCE IN ANY MENTION
BEYOND SLIGHT POPS.
FOBERT
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL WARNING UNTIL MIDNIGHT CST TONIGHT FOR NEZ011-012-
015>018-030>034-042>045-050>053.
WIND CHILL WARNING UNTIL 6 PM CST THIS EVENING FOR NEZ065>068-
078-088>093.
IA...WIND CHILL WARNING UNTIL MIDNIGHT CST TONIGHT FOR IAZ043-055-056-
069.
WIND CHILL WARNING UNTIL 6 PM CST THIS EVENING FOR IAZ079-080-
090-091.
&&Hazardous weather outlook, Jan 6, 4:12 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 412 AM CST MON JAN 6 2014 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 070015- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- 412 AM CST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO PRODUCE DANGEROUSLY COLD WIND CHILLS TODAY INTO THIS EVENING. WIND CHILL VALUES OF 20 BELOW ZERO OR COLDER WILL CONTINUE INTO MONDAY EVENING...WITH WIND CHILLS FROM 25 TO 38 BELOW ZERO AT THEIR COLDEST THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ079-080-090-091-NEZ065>068-078-088>093-070015- MILLS-MONTGOMERY-FREMONT-PAGE-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 412 AM CST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS WILL COMBINE TO PRODUCE DANGEROUSLY COLD WIND CHILLS TODAY. WIND CHILL VALUES OF 20 BELOW ZERO OR COLDER ARE EXPECTED THROUGH MONDAY AFTERNOON... WITH WIND CHILLS FROM 25 TO 35 BELOW ZERO AT THEIR COLDEST LATE THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 12:10 PM CST | Wind Chill Advisory | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 12 hr |
Nearby
Wind Chill Warnings in Iowa, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.